Hail, Breckinridge
- When
- April 10, 9:20 AM CST
- Where
- Breckinridge County, Irvington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -86.280
A surface low moved across Kentucky and allowed convection to develop in the warm sector ahead of an approaching cold front. These storms mainly produced severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A surface low moved across Kentucky and allowed convection to develop in the warm sector ahead of an approaching cold front. These storms mainly produced severe hail. As the cold front approached the east central Kentucky, a few storms became better organized, with an EF-1 tornado touching down along the Pulaski/Lincoln County line, and damaging winds occurring north of Richmond in Madison County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 10, 8:16 AM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1016 AM EDT FRI APR 10 2009 .MORNING/MESOSCALE UPDATE... ...TORNADO WATCH NUMBER 131 IN EFFECT UNTIL 5 PM EDT... SEVERAL ISSUES TO COVER THIS MORNING SO WELL GET RIGHT TO IT. FIRST...DRY PUNCH OF AIR HAS WORKED INTO CENTRAL KENTUCKY THIS MORNING. OVERNIGHT CONVECTION HAS NOW MOVED NORTHEAST OF THE AREA AND PREVIOUS DEVELOPMENT ACROSS PORTIONS OF NORTH CENTRAL KY HAS CONTINUED TO MOVE NE AND WEAKENED. THIS IS NOT SURPRISING GIVEN THAT THE ATMOSPHERE GENERALLY EAST OF I-65 HAS BEEN WORKED OVER THIS MORNING. WITH SKIES GOING PARTLY CLOUDY...INSTABILITY PROBABLY WILL INCREASE A BIT MORE THAN THE NUMERICAL GUIDANCE SUGGESTS. GIVEN THE PARTLY CLOUDY SKIES...TEMPERATURES ACROSS THE SOUTH SHOULD CONTINUE TO WARM QUITE RAPIDLY...ESPECIALLY AS SFC WARM FRONT ACROSS TN LIFTS NORTHWARD. TEMPS ACROSS SOUTHERN KY SHOULD WARM INTO THE MID AND UPPER 60S WITH SOME 70S POSSIBLE ALONG THE KY/TN BORDER. FURTHER NORTH...TEMPERATURE FORECASTS ARE A BIT LESS CERTAIN GIVEN CLOUD COVER AND EXPECTED MOVEMENT OF THE WARM FRONT. FOR NOW HAVE LEFT TEMPS IN THE LOW TO MID 60S AND WILL CONTINUE TO MONITOR. SECONDLY...SEVERE WEATHER POTENTIAL IS ON THE INCREASE WITH OUR SOUTHERN COUNTIES UNDER THE GUN THIS AFTERNOON. SFC COLD FRONT WAS ANALYZED JUST WEST WEST OF THE MISSISSIPPI RIVER. COMBINATION OF STRONG HEIGHT FALLS AHEAD OF IMPRESSIVE VORT MAX COMBINED WITH INCREASING INSTABILITY...AND STRONGLY FORCED ASCENT ALONG THE FRONT HAS RESULTED IN CONVECTION RAPIDLY DEVELOPING ACROSS FAR WEST TENNESSEE. REGIONAL VWPS FROM PAH AND MEM SHOW ABUNDANT LOW-LEVEL SHEAR IN THE 0-3KM. WHILE CONVECTION HAS BEEN MOSTLY LINEAR THUS FAR...EXPECT STORMS TO BECOME A BIT MORE DISCRETE AS THE MORNING WEARS ON. MOISTURE TRANSPORT CONTINUES TO WORK NORTH AS LOW 50S DEWPOINTS NOW HAVE GOTTEN INTO FAR SOUTHERN KY. GIVEN ALL THE OBSERVATIONAL AND MODEL DATA...FEEL THAT CONVECTIVE LINE WILL CONTINUE TO MARCH EASTWARD AND MAINLY AFFECT THE SOUTHERN HALF OF KY LATER THIS MORNING AND EARLY THIS AFTERNOON. FEEL THAT MAIN THREATS ACROSS SOUTHERN KY WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THOUGH...IT APPEARS THAT BEST THREAT OF TORNADOES IS STILL JUST SOUTH OF OUR AREA ACROSS MIDDLE TN. FURTHER NORTH ACROSS NORTH CENTRAL KY...SEVERE WEATHER POTENTIAL IS STILL IN QUESTION GIVEN THE LACK OF INSTABILITY. HOWEVER...DYNAMICAL FORCING ALOFT AND CLOSE PROXIMITY OF THE SFC LOW COMING THROUGH THE REGION MAY RESULT IN SCATTERED SEVERE STORMS ACROSS THE REGION. WILL CONTINUE TO MONITOR CLOSELY. AT THIS TIME...HAVE GENERALLY LEFT THE HIGH POPS STRUCTURE INTACT IN THE FCST. GIVEN THE ABUNDANT SHEAR AND INSTABILITY IN THE AREA WILL KEEP SEVERE WORDING IN THE ZONES FOR THE AFTERNOON AND EARLY EVENING. UPDATED ZONES AND OTHER PRODUCTS WILL BE AVAILABLE SHORTLY. && .SHORT TERM (TODAY THROUGH SATURDAY)... ...TWO ROUNDS OF STRONG TO SEVERE STORMS TODAY... THIS MORNING...SEVERE THUNDERSTORM WATCH UNTIL 10 AM EDT... CURRENTLY A LOW PRESSURE CENTER IS LOCATED OVER SW MISSOURI. ALTHOUGH IT IS FILLING IN/WEAKENING A BIT AS IT MOVES EASTWARD...IT HAS DEVELOPED A SQUALL LINE DOWNSTREAM OVER WRN KY...RIDING ALONG ITS ASSOCIATED WARM FRONT. THE WARM FRONT IS SLOWLY PUSHING NORTHWARD AND CURRENTLY STRETCHES EASTWARD ROUGHLY ALONG THE TN/KY BORDER. THUS AS THE SQUALL LINE MARCHES EASTWARD...STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS MORNING AS THE LOW-LEVEL JET MAX OF 50-60 KTS NOSES INTO THE REGION TOWARDS SUNRISE. HENCE...A SEVERE THUNDERSTORM WATCH IS IN PLACE UNTIL 10 AM EDT. MAIN THREATS WITH THE STRONGEST CELLS THIS MORNING WILL BE 60MPH WINDS AND POSSIBLY MARGINALLY SEVERE HAIL. THIS AREA OF CONVECTION SHOULD WEAKEN AS IT CONTINUES EASTWARD ACROSS THE CWA ESPECIALLY EAST OF 65. LOCAL WRF...NAM/GFS/RUC AND SPC WRF ALL PUSH THIS THROUGH THE REGION BY ABOUT 15-16Z...BUT SHOULD BE SUB-SEVERE 1-2 HOURS AFTER SUNRISE IF NOT BEFORE. THIS AFTERNOON...SEVERE STORMS POSSIBLE AGAIN... AFTER A BREAK FROM THE MORNING PRECIP...ANOTHER SQUALL LINE IS EXPECTED TO DEVELOP ALONG THE LOW PRESSURES COLD FRONT. THE LOW WILL TRAVERSE ROUGHLY ALONG N-CNTRL KY...DRAGGING A COLD FRONT ALONG WITH IT. NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL LIKELY ACCOMPANY THE SFC LOW...NAMELY AREAS ALONG AND SURROUNDING THE OHIO RIVER. NAM IS A LITTLE FURTHER SOUTH THAN THE GFS WITH THE LOW PLACEMENT...AND THUS IS LESS POTENT WITH FORECAST LIFTED INDICES THIS AFTERNOON. NONETHELESS...A STRONG TO SEVERE LINE OF STORMS SHOULD DEVELOP ALONG THE FRONT THIS AFTERNOON...WITH THE NORTHERN END OF THE LINE AFFECTING SOUTH-CENTRAL KY...POSSIBLY FURTHER N INTO CNTRL KY AND THE BLUEGRASS REGION. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREATS WITH THIS AFTERNOONS CONVECTION MAINLY ALONG AND EAST OF A LINE FROM MORGANTOWN TO LEXINGTON. AN ISOLATED TORNADO THREAT CAN NOT BE RULED OUT...WITH THE BEST CHANCE OF THAT OCCURRING OVER OUR SRN/SERN CWA AFTER 2PM...MAINLY SOUTH OF A LINE FROM MORGANTOWN TO STANFORD. THE MAIN LINE SHOULD BE EAST OF OUR CWA BY 00Z...WITH RESIDUAL SHOWERS LASTING INTO THE OVERNIGHT HOURS AS THE LOW MOVES EAST. TEMPS WILL BE CHALLENGING TODAY GIVEN THAT AREAS AROUND THE LOW PRESSURE COULD BE SOCKED IN WITH SHOWERS AND EMBEDDED STORMS MOST OF THE DAY. WENT WITH UPPER 50S NW TO UPPER 60S FAR SE. MUCH COLDER AIR WILL FILTER IN TONIGHT AS THE LOW PUSHES EASTWARD...WITH UPPER 30S NW TO MID-UPPER 40S SE FOR OVERNIGHT LOWS. SATURDAY WILL BE CHILLY WITH LINGER MORNING SHOWERS ACROSS MAINLY THE BLUEGRASS. FLOW WILL BE OUT OF THE NNE...WITH HIGHS REACHING THE UPPER 50S NE TO LOW 60S SW. LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... WELL...GREAT WEATHER FOR EASTER SUNRISE AND FOR ALL EASTER ACTIVITIES. THIS WILL TRANSITION TO A 36-48 HOUR PERIOD OF UNSETTLED WEATHER AND THEN BACK TO SEASONAL TEMPS BY MID WEEK. SAT NIGHT AND EASTER... WELL...WE COMMENCE WITH A CHILLY EASTER SUNRISE WITH TEMPS IN THE LOW TO MID 30S N AND E...AND UPPER 30S ACROSS THE S. HIGH PRESSURE WILL CONTINUE TO DOMINATE OUR WEATHER WITH TEMPS RISING IN TO THE LOW TO MID 60S. EXPECT LATE DAY CI/CS CLOUDS ESPECIALLY ACRS THE W AHEAD OF THE NEXT PROGRESSIVE SYSTEM COMING OUT OF THE LAND OF ENCHANTMENT. SUN NIGHT - TUE... THE NEXT SURFACE LOW WILL EJECT OUT OF THE LONE STAR STATE AND PUSH NE. H5 LOW POSITIONS HAVE THE GFS OVER OVER MCI WHILE THE NAM HAS IT OVER TUL. DESPITE THESE DIFFERENCE ALOFT...THERE IS GOOD CLUSTERING OF MODEL/ENSEMBLE GUIDANCE. HAVE MADE MINIMAL CHANGES TO THE ENTIRE GRID PACKAGE HAS DAY SHIFT FCST IS GENERALLY HOLDING TRUE. ONLY CONCERN I HAVE IS THE POPS AND WEATHER ACROSS THE CWA SUN EVENING. THIS COULD BE A CASE WHERE THE PRECIP IS DELAYED...WITH THE VAST MAJORITY OF THE PRECIP IS WEST OF I65 AND ESPECIALLY THE BLUEGRASS COUNTIES UNTIL LATE SUN NIGHT. THE MID LEVEL RIDGE WILL STILL PROVIDE SUBSIDENCE THAT SHOULD DELAY WAA PRECIP UNTIL AFTER 06Z MON ACRS ERN CWA. I CUT THE POPS DOWN TO WX NIL FOR ERN CWA WHICH JIVES WELL WITH ILN AND JKL GRIDS. THE DAY SHIFT MIGHT NEED TO DELAY THE PRECIP FROM 00-06Z MON FURTHER TO THE WEST. THE ECMWF HAS BEEN PERSISTENT WITH THIS TIMING...SO WILL CONTINUE THE THEME OF LIKELY POPS ON MON...WITH THE MAJORITY OF THE ACTIVITY ON MONDAY AM. THE SYNOPTIC PATTERN TRANSITIONS INTO A SLOW MOVING UPPER LOW THAT TAKES ITS TIME THRU THE SHOW ME STATE ON MON...THRU THE LAND OF LINCOLN ON TUE AND BUCKEYE STATE WE. THIS WILL KEEP CHC/SCT SHOWERS ACROSS CWA THRU TUE CWA WIDE...AND INTO EARLY WED ACROSS THE BLUEGRASS COUNTIES. TEMPS WILL BE NEAR OR SLIGHTLY BELOW NORMAL AND CLOUD COVER WILL BE CRITICAL TO SEE HOW DIURNALS WORK. WED-THU... FROM PREVIOUS DISCUSSION...319 PM EDT THU APR 9 WED. WEDNESDAY WILL BRING ANOTHER BRIEF DRY SPELL BEFORE THE TREND CONTINUES AND RAIN AND THUNDERSTORMS CREEP BACK INTO THE FORECAST ON THURSDAY. && .AVIATION (12Z TAFS)... A WARM FRONT IS PUSHING NORTHWARD ACROSS CENTRAL KY. SHRA AND EMBEDDED TSRA ARE MOVING EASTWARD ALONG THIS FRONT. SHRA WILL CONTINUE AT SDF AND BWG FOR A COUPLE OF HOURS AND WILL SOON REACH LEX AND LAST THERE THROUGH ROUGHLY 15Z. VFR CONDITIONS SHOULD PREVAIL WITH AN OUTSIDE CHANCE OF MVFR VSBYS FROM HEAVY RAIN THIS MORNING. ONCE THE MORNING CONVECTION MOVES THROUGH...A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON AFTER A BREAK FROM THE RAINFALL. SKIES MAY EVEN BECOME BKN-SCT ESPECIALLY OVER THE BWG TERMINAL AFTER 15Z. THE FRONT WILL SPARK SHRA/TSRA...WITH SOME SEVERE STORMS POSSIBLE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO 50KT OR MORE. THE FRONT SHOULD AFFECT BWG SOMETIME BETWEEN 17Z-21Z...AND PERHAPS SDF AFTER 18Z AND LEX AFTER 20Z. HOWEVER...SDF AND LEX MAY BE TOO FAR NORTH TO EXPERIENCE THE STRONG STORMS ALONG THE COLD FRONT...AND WILL LIKELY BE AFFECTED BY A LARGER AND LESS POTENT AREA OF SHRA AND POSSIBLY VCTS THIS AFTERNOON. SHRA WILL AFFECT SDF AND LEX...MAYBE BWG...ONCE THE COLD FRONT MOVES THROUGH AND WINDS SHIFT AROUND TO THE NORTHWEST...MAINLY AFTER 00Z SATURDAY. GUSTS IN THE STRONGEST STORMS WILL BE 40-50KT POSSIBLY...THOUGH GUSTS OUTSIDE OF STORMS WILL BE UP TO 30KTS. MVFR CIGS AND VSBYS WILL BE POSSIBLE IN ANY PRECIPITATION...WITH IFR VSBYS POSSIBLE IN THE HEAVIER RAINFALL THIS AFTERNOON AND EVENING. WHEN THE LOW MOVES THROUGH THE AREA...SDF AND PERHAPS LEX MAY EXPERIENCE A BRIEF PERIOD OF IFR CIGS AROUND THE LOW PRESSURE. BUT MORE THAN LIKELY THESE LOW CIGS WILL REMAIN NORTH OF THE OHIO RIVER. MVFR-IFR CIGS MAY LINGER BETWEEN 00Z-12Z SATURDAY BEHIND THE LOW. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...TORNADO WATCH FOR PORTIONS OF SOUTHERN KY UNTIL 5 PM EDT. IN...NONE. && WEATHER.GOV/LOUISVILLE UPDATE.......MJ SHORT TERM...AL LONG TERM....JDG AVIATION.....AL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1031 AM EDT FRI APR 10 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1031 AM EDT (931 AM CDT) FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS A COLD FRONT APPROACHES FROM THE WEST...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND PUSH INTO SOUTH CENTRAL KENTUCKY BY LATE MORNING AND EARLY AFTERNOON. SEVERE THUNDERSTORMS ARE EXPECTED WITH THE MAIN WEATHER THREATS BEING DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL AND ISOLATED TORNADOES. AREAS MAINLY SOUTH OF A LINE FROM MORGANTOWN IN BUTLER COUNTY TO MUNFORDVILLE IN HART COUNTY TO RUSSELL SPRINGS IN RUSSELL COUNTY WILL HAVE THE GREATEST RISK OF SEEING SEVERE WEATHER. THE TIME PERIOD FOR THIS SEVERE WEATHER WILL BE BETWEEN 1000 AM CDT TO 400 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON ACROSS SOUTHERN KENTUCKY. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE AS SOON AS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/LOUISVILLE FOR THE LATEST UPDATES. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 537 AM EDT FRI APR 10 2009 KYZ074>076-081-101015- BARREN-CUMBERLAND-METCALFE-MONROE- 437 AM CDT FRI APR 10 2009 ...UP TO 45 MPH WINDS EXPECTED FROM SCOTTSVILLE TO BURKESVILLE... AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF SCOTTSVILLE...OR 30 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING EAST AT 45 MPH. OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR TOMPKINSVILLE BY 450 AM CDT. NEAR BURKESVILLE BY 510 AM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 622 AM EDT FRI APR 10 2009 KYZ064>066-075>078-081-082-101100- ADAIR-CASEY-CLINTON-CUMBERLAND-GREEN-METCALFE-MONROE-RUSSELL-TAYLOR- 522 AM CDT FRI APR 10 2009 ...HEAVY THUNDERSTORMS AFFECTING THE CUMBERLAND PARKWAY... AT 620 AM EDT/520 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF CAMPBELLSVILLE TO ALBANY...AND MOVING EAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. LIBERTY BY 645 AM EDT. THESE STORMS WILL BE... NEAR JAMESTOWN AND KNIFELY BY 530 AM CDT. NEAR CLEMENTSVILLE BY 635 AM EDT. NEAR RHEBER BY 640 AM EDT. NEAR LIBERTY AND WINDSOR BY 645 AM EDT. NEAR MINTONVILLE BY 650 AM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 915 AM EDT FRI APR 10 2009 INZ090-KYZ024-025-027>029-045-046-053>055-063>066-077-101415- ADAIR-BOYLE-BRECKINRIDGE-BULLITT-CASEY-GRAYSON-GREEN-HARDIN-HARRISON- HART-LARUE-MARION-MEADE-NELSON-TAYLOR-WASHINGTON- 915 AM EDT FRI APR 10 2009 ...BAND OF THUNDERSTORMS MOVING NORTHEAST ACROSS PORTIONS OF NORTH CENTRAL KENTUCKY... AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARDINSBURG IN BRECKINRIDGE COUNTY TO NEAR COLUMBIA IN ADAIR COUNTY. THIS LINE OF STORMS WAS MOVING NORTHEAST AT 35 TO 40 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR..SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR GREENSBURG BY 820 AM CDT. NEAR HARDINSBURG BY 830 AM CDT. NEAR HODGENVILLE BY 935 AM EDT. NEAR ELIZABETHTOWN BY 945 AM EDT. NEAR BRANDENBURG BY 1000 AM EDT. NEAR LEBANON BY 1005 AM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1117 AM EDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1116 AM HAIL 3 SE BARDSTOWN 37.78N 85.42W
04/10/2009 E0.50 INCH NELSON KY PUBLIC
PEA TO DIME SIZE HAIL 3 MILES SOUTHEAST OF BARDSTOWN
&&
EVENT NUMBER LMK0900359
LSThe Louisville radar (KLVX), 31 km away, was scanning. The volume nearest the first event began at 15:21 UTC.
5 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
A spotter reported golf ball sized hail near Parksville.
Several trees were downed near Ford, KY just south of the Madison and Clark County line.
The tornado began in Pulaski County in the Jackson, KY County Warning Area giving a total path length of 6.9 miles. Damage to homes, barns, mobile homes and trees were observed. A rating of EF1 was assigned by NWS Louisville survey teams with wind speeds of 100 to 110 mph and a 100 yard wide path width. Near the end of the tornado's lifespan multiple vorticies were witnessed just before dissipation. This was when the tornado did its greatest damage, moving a conventional home more than ten feet off it's foundation and destroying an unoccupied mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2009Every state in 2009This day in weather historyThe tornado archive for Kentucky, 2009Warnings in Kentucky, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164499, 164497, 164488, 164500, 164495, 164493, 164489.